Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 10, 2000, 4:21 PM MDT for Dunn County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2000, 4:21 PM MDT (22:21 UTC)
- Expired
- May 10, 2000, 5:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dunn County, ND
The radar
The Minot AFB radar (KMBX), 182 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WUUS53 KBIS 102221 SVRBIS NDC025-102315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 421 PM MDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 515 PM MDT * AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF KILLDEER...OR ABOUT 46 MILES NORTH OF DICKINSON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILLDEER AT 510 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4764 10303 4749 10317 4729 10277 4746 10262 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:25 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 10, 2:25 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT WED MAY 10 2000 ...SIGNIFICANT RAINFALL WITH THUNDERSTORMS FOLLOWED BY COLD EPISODE... MAIN FCST PROBLEM IS HOW LOW TO GO FOR TEMPS FRI AND FRI NT AND WHEN/IF TO MENTION SNOW. IN THE NEAR TERM...SFC BOUNDARY EXTENDS FROM SRN ALBERTA TO NERN MT TO S CNTRL ND TO ERN SD. CU FIELD ALL AROUND THE REGION WI LINE OF TSTMS FROM NERN MT TO S CNTRL SASK...WI SOME SVR. EXPECT CONVECTION TON THROUGH THU NT WI H7 UPWARD MOTION IN MODELS IN VCNTY OF CURRENT TSTMS...AND VORT ENERGY LIFTING NWD FROM SD INTO SRN ND. SFC LOW DEVELOPS IN ERN SD/NE ON THU AND LIFTS NWD INTO ERN ND/WRN MN. NATNL DISCUSSIONS LIKE POSITION OF NGM/AVN SFC LOW BUT STRENGTH OF THAT OF ETA FOR THIS EPISODE. THE INTENSITY OF THE LOW WOULD SUPPORT PULLING DOWN COLD AIR FROM CANADA ON THE BACK SIDE THU NT AND FRI. ALL MODELS BRING THKNS AND H8 TEMPS COLD ENOUGH FOR SNOW IN WRN ND. WENT LOWER THAN NGM MOS GUIDANCE FOR FRI AND TRENDED TO FAN TEMPS. THU NT AND FRI LOOK VERY WINDY AS LOW SPINS UP. GRAD SLACKENS FRI NT AND CLOUDS MOVING OUT OF CWA TO ALLOW FREEZING TEMPS FRI NT. RECOVERY FOR THE WEEKEND AND NEXT CHC PCPN IS MON...ON THIS RUN OF THE MODELS. .BIS...NONE. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:53 PM MDT | Severe Thunderstorm Warning | BIS | Divide | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.